I just got a 99% TCA Cross treatment done. I have small dark spots all over my face. When will these go away? Are these permanent ?
TCA Cross, and Have Small Dark Spots Over My Face?
Doctor Answers (2)
TCA Cross and hyperpigmentation
We do not offer the "TCA Cross" treatment at use of 100% TCA is potentially dangerous, unpredictable, and more likely to cause permanent loss of pigmentation or more likely post inflammatory hyperpigmentation (dark spots) like you are experiencing and potentially other scarring. These dark spots can often be prevented by pre and post treatment with hydroquinone or other whitening agents, lasers etc.
There are other methods in my hands that seem to work better including "diamond wire" undermining or direct mini-excision of acne pits under magnification to leave a flat scar.
Dark Spots After TCA Cross
If you just had TCA cross done to pitted scars, you will likely experience discoloration until the treated areas heal. So what you are describing as "dark spots" should go away. Make sure to follow your doctor's recommended wound care instructions and if the spots don't start to fade away after a few weeks, I would follow up with your doctor.
Web reference: http://www.barnettdermatology.com/treatments.php?id=36
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.